sh.sePublications
Change search
ReferencesLink to record
Permanent link

Direct link
Spatial distribution of the large foraminiferan Discobotellina biperforata, off the west shore of Moreton Island, Queensland, Australia
Södertörn University, Avdelning Naturvetenskap.
2002 (English)In: Journal of Foraminiferal Research, ISSN 0096-1191, Vol. 32, no 4, 448-452 p.Article in journal (Refereed) Published
Abstract [en]

A hierarchical sampling study of the distribution of the large foraminiferan Discobotellina biperforata (Collins, 1958) was conducted along the west shore of Moreton Island, at Shark Spit and Tangalooma, in Moreton Bay, Queensland, between March and June 1995. D. biperforata is disc-shaped, with a test made up of organic matter, reinforced with sand grains. The species exhibits different test morphologies, the most abundant type being the biperforate which has two holes, or lunules, through its test. A less common type is the non-lunulate form, and the multiperforate and crescent-shaped types are rare. Possible abundance-substratum correlations were studied and the results indicated that D. biperforata is strongly correlated to a band of siltier and more organic-rich sediment found at the bottom of sand slopes running off Moreton Island. There was a significant difference in abundance between Tangalooma, where the mean abundance was 11.11 individuals per square meter (SD = 3.63) and Shark Spit, where it was found to be 7.73 individuals per square meter (SD = 3.06). No patchiness was apparent within the areas of siltier and organic-rich sediments. There was no significant difference in the ratio between the different forms within the areas sampled, but a size difference was apparent between locations, with larger specimens found at Tangalooma. The mean size of the specimens found was 27.7 mm in diameter. D. biperforata is the most abundant macrofaunal species in the area studied.

Place, publisher, year, edition, pages
2002. Vol. 32, no 4, 448-452 p.
Keyword [en]
Chondrichthyes, Discobotellina, Discobotellina biperforata
National Category
Natural Sciences
Identifiers
URN: urn:nbn:se:sh:diva-23214DOI: 10.2113/0320448ISI: 000180238300014ScopusID: 2-s2.0-0036822131OAI: oai:DiVA.org:sh-23214DiVA: diva2:716776
Available from: 2014-05-12 Created: 2014-04-16 Last updated: 2014-05-12Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Souter, Petra B.
By organisation
Avdelning Naturvetenskap
In the same journal
Journal of Foraminiferal Research
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 39 hits
ReferencesLink to record
Permanent link

Direct link